logo AFST
Retractions onto the Space of Continuous Divergence-free Vector Fields
Annales de la Faculté des sciences de Toulouse : Mathématiques, Serie 6, Volume 20 (2011) no. 4, pp. 767-779.

We prove that there does not exist a uniformly continuous retraction from the space of continuous vector fields onto the subspace of vector fields whose divergence vanishes in the distributional sense. We then generalise this result using the concept of m-charges, introduced by De Pauw, Moonens, and Pfeffer: on any subset X n satisfying a mild geometric condition, there is no uniformly continuous representation operator for m-charges in X.

On prouve qu’il n’existe pas de rétraction uniformément continue de l’espace des champs de vecteurs continus à valeurs dans le sous-espace des champs dont la divergence est nulle au sens des distributions. Les m-charges, telles que définies par De Pauw, Moonens, et Pfeffer permettent de généraliser le résultat précédent. On prouve qu’il n’y a pas d’opérateur de représentation uniformément continu des m-charges dans une partie X n vérifiant une hypothèse faible.

DOI: 10.5802/afst.1323
Philippe Bouafia 1

1 Université Paris Sud 11, Département de Mathématiques, 91405 Orsay Cedex
@article{AFST_2011_6_20_4_767_0,
     author = {Philippe Bouafia},
     title = {Retractions onto the {Space} of {Continuous} {Divergence-free} {Vector} {Fields}},
     journal = {Annales de la Facult\'e des sciences de Toulouse : Math\'ematiques},
     pages = {767--779},
     publisher = {Universit\'e Paul Sabatier, Institut de Math\'ematiques},
     address = {Toulouse},
     volume = {Ser. 6, 20},
     number = {4},
     year = {2011},
     doi = {10.5802/afst.1323},
     mrnumber = {2918213},
     zbl = {1234.47058},
     language = {en},
     url = {https://afst.centre-mersenne.org/articles/10.5802/afst.1323/}
}
TY  - JOUR
AU  - Philippe Bouafia
TI  - Retractions onto the Space of Continuous Divergence-free Vector Fields
JO  - Annales de la Faculté des sciences de Toulouse : Mathématiques
PY  - 2011
SP  - 767
EP  - 779
VL  - 20
IS  - 4
PB  - Université Paul Sabatier, Institut de Mathématiques
PP  - Toulouse
UR  - https://afst.centre-mersenne.org/articles/10.5802/afst.1323/
DO  - 10.5802/afst.1323
LA  - en
ID  - AFST_2011_6_20_4_767_0
ER  - 
%0 Journal Article
%A Philippe Bouafia
%T Retractions onto the Space of Continuous Divergence-free Vector Fields
%J Annales de la Faculté des sciences de Toulouse : Mathématiques
%D 2011
%P 767-779
%V 20
%N 4
%I Université Paul Sabatier, Institut de Mathématiques
%C Toulouse
%U https://afst.centre-mersenne.org/articles/10.5802/afst.1323/
%R 10.5802/afst.1323
%G en
%F AFST_2011_6_20_4_767_0
Philippe Bouafia. Retractions onto the Space of Continuous Divergence-free Vector Fields. Annales de la Faculté des sciences de Toulouse : Mathématiques, Serie 6, Volume 20 (2011) no. 4, pp. 767-779. doi : 10.5802/afst.1323. https://afst.centre-mersenne.org/articles/10.5802/afst.1323/

[1] Albiac (F.) and Kalton (N. J.).— Topics in Banach Space Theory. Springer-Verlag, New York (2006). | MR | Zbl

[2] Ambrosio (L.), Fusco (N.) and Pallaro (D.).— Functions of bounded variations and free disconti-nuity problems. Oxford Science Publication (2000). | Zbl

[3] Benyamini (Y.) and Lindenstrauss (J.).— Geometric Nonlinear Functional Analysis, volume 1. American Mathematical Society Colloquium Publications, 48. American Mathematical Society, Providence, RI (2000). | MR | Zbl

[4] Bourgain (J.) and Brézis (H.).— On the equation div y = f and applications to the control of phases. J. Amer. Math. Soc, 16, p. 393426 (2003). | MR | Zbl

[5] Evans (L.C.) and Gariepy (R.F.).— Measure Theory and Fine Properties of Functions. CRC Press, Boca Raton (1992). | MR | Zbl

[6] Federer (H.).— Geometric Measure Theory. Springer-Verlag, New York (1971). | MR | Zbl

[7] Godefroy (G.) and Kalton (N.J.).— Lipschitz-free banach spaces. Studia Mathematica, 159 (1), p. 121141 (2003). | MR | Zbl

[8] De Pauw (T.), Moonens (L.) and Pfeffer (W.F.).— Charges in middle dimensions. J. Math. Pures Appl., 92, p. 86112 (2009). | MR | Zbl

[9] De Pauw (T.) and Torres (M.).— On the distributional divergence of vector fields vanishing at infinity. Proc. Roy. Soc. Edinburgh, 141A, p. 6576 (2011). | MR | Zbl

[10] Wojtaszczyk (P.).— Banach Spaces for Analysts. Cambridge University Press (1996). | MR | Zbl

Cited by Sources: